MAUDE Adverse Event Report: ERIKA DE REYNOSA, S.A. DE C.V. STAY SAFE/SAFE LOCK CATHETER EXT. 12 IN.; SET, ADMINISTRATION, FOR PERITONEAL DIALYSIS, DISPOSABLE

ERIKA DE REYNOSA, S.A. DE C.V. STAY SAFE/SAFE LOCK CATHETER EXT. 12 IN.; SET, ADMINISTRATION, FOR PERITONEAL DIALYSIS, DISPOSABLE
Catalog Number 050-95001
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/06/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a peritoneal dialysis (pd) patient discovered a fluid leak on the catheter during drain 2 of 4 of their pd treatment.The patient reported receiving a draining slowly alarm during drain 2 of 4 of treatment and treatment was cancelled.The patient stated a lot of fluid came out.The patient stated he was able to repair the leak but is now receiving draining slowly alarms, which he believes is due to all the fluid coming out from the catheter.The cause of the leak is unknown.Upon follow up, the pdrn confirmed the reported fluid leak event occurred on the patient's pd catheter.The pdrn confirmed that the patient came into the clinic the next day to report the incident and was tested for peritonitis.The tests came up negative for peritonitis, however a crack was found on the pd catheter which was manufactured by fresenius.The pdrn did not have the catalog number of the pd catheter but mentioned the transfer set was changed out to address the crack.The pdrn stated that the patient confirmed there were no other leaks found with the cycler or cycler set used.The pdrn stated that the patient did not develop any symptoms, adverse events, injuries, or require medical intervention as a result of the reported event.The pdrn stated that the patient skipped the remainder of treatment in the absence of the cycler.The pdrn confirmed that the patient is continuing with peritoneal dialysis on the cycler without issue and without reoccurrence of the reported event.The pdrn confirmed that the cycler set was discarded and not available to be returned to the manufacturer for physical evaluation.Upon further follow up, the pdrn clarified that the 12" extension set was the source of the fluid leak that had a crack not the actual pd catheter.
 
Additional Manufacturer Narrative
The plant investigation is in process.A supplemental mdr will be submitted upon completion of this activity.
 
Event or Problem Description
It was reported that a peritoneal dialysis (pd) patient discovered a fluid leak on the catheter during drain 2 of 4 of their pd treatment.The patient reported receiving a draining slowly alarm during drain 2 of 4 of treatment and treatment was cancelled.The patient stated a lot of fluid came out.The patient stated he was able to repair the leak but is now receiving draining slowly alarms, which he believes is due to all the fluid coming out from the catheter.The cause of the leak is unknown.Upon follow up, the pdrn confirmed the reported fluid leak event occurred on the patient's pd catheter.The pdrn confirmed that the patient came into the clinic the next day to report the incident and was tested for peritonitis.The tests came up negative for peritonitis, however a crack was found on the pd catheter (not a fresenius product).The pdrn did not have the catalog number of the pd catheter but mentioned the transfer set was changed out to address the crack.The pdrn stated that the patient confirmed there were no other leaks found with the cycler or cycler set used.The pdrn stated that the patient did not develop any symptoms, adverse events, injuries, or require medical intervention as a result of the reported event.The pdrn stated that the patient skipped the remainder of treatment in the absence of the cycler.The pdrn confirmed that the patient is continuing with peritoneal dialysis on the cycler without issue and without reoccurrence of the reported event.The pdrn confirmed that the cycler set was discarded and not available to be returned to the manufacturer for physical evaluation.Upon further follow up, the pdrn clarified that the 12" extension set was the source of the fluid leak that had a crack not the actual pd catheter.
 
Additional Manufacturer Narrative
 
Additional Manufacturer Narrative
Plant investigation: the sample was not returned to the manufacturer and the lot number was not provided.A manufacturing review was performed on the products shipped to the patient for the three (3) month time frame which immediately preceded the event occurrence date.This review included the lot numbers for all fresenius stay safe catheter extension 12" shipped to this account within the selected time frame.The entire set of lots have been sold and distributed.There were no non-conformances or abnormalities identified during the manufacturing process which could be associated with the reported event.An investigation of the device history records (dhr) was conducted and confirmed that the results of the in-progress and final quality control (qc) testing met all requirements.The product lots involved met all specifications for release.A review of the dhr did not reveal a probable cause for the customer complaint.As a physical evaluation could not be performed, a definitive conclusion regarding the reported incident could not be reached and a cause could not be confirmed.
 
Event or Problem Description

Brand Name
STAY SAFE/SAFE LOCK CATHETER EXT. 12 IN.
Common Device Name
SET, ADMINISTRATION, FOR PERITONEAL DIALYSIS, DISPOSABLE
Manufacturer (Section D)
ERIKA DE REYNOSA, S.A. DE C.V.
mike allen #1331
parque industrial reynosa
reynosa 88780
MX  88780
Manufacturer (Section G)
ERIKA DE REYNOSA, S.A. DE C.V.
director, quality systems
900 w zaragosa drive suite d
pharr TX 78577
Manufacturer Contact
jessica trujillo
920 winter st
waltham, MA 02451
6174175172
MDR Report Key19281539
Report Number0008030665-2024-00443
Device Sequence Number20750430
Product Code KDJ
UDI-Device Identifier00840861100767
UDI-Public00840861100767
Combination Product (Y/N)N
Initial Reporter StateMS
Initial Reporter CountryUS
PMA/510(K) Number
K173593
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/05/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Catalogue Number050-95001
Was Device Available for Evaluation? No
Device AgeMO
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/06/2024
Supplement Date Received by Manufacturer05/29/2024
06/04/2024
Initial Report FDA Received Date05/09/2024
Supplement Report FDA Received Date05/29/2024
06/05/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DELFLEX PD FLUID; DELFLEX PD FLUID; DELFLEX PD FLUID; LIBERTY CYCLER SET ; LIBERTY CYCLER SET ; LIBERTY CYCLER SET ; LIBERTY SELECT CYCLER; LIBERTY SELECT CYCLER; LIBERTY SELECT CYCLER
Patient Age57 YR
Patient SexMale
Patient Weight109 KG